Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Having muscle and joint pain, itchy rashes on chest and leg and wired bowel movements. What's wrong?

Jul 2012
User rating for this question
Very Good
Answered by

Practicing since : 1993
Answered : 1196 Questions
I have muscle pain joint pain fatigue rashes that pop up out no where that are itchy on chest and legs small red pin marks on legs pain in shoulders back headaches and what is called a butterfly rash over nose and cheeks. Positive XXXXXXX Itchy brown XXXXXXX on skin also get hot out of no where not fever but like low grade fevers some days ok others debilitated period has been gone for a year heart goes up to 120 Bpm out of no where. I have also high cortisol in my 24hr urine. I also have weird bowel movement patterns not the same from my usually one a day. The fatigue and face rash has been last 6 months. The non stop barrage of other symptoms have been since 3 months ago since I was in the er for severe heat exhaustion symptoms dehydration and had a big infection in my wisdom tooth. Ever since this day I have not been the same. Neurology ruled out ms/Als due to pins and needles and numbness in legs that occurred. Endrocrine only did a tsh but is 1.77 my vitamin d is low 29 there standard is 33 and my ck was 23 and normal was about 44. But WBC dropped a full point but is in normal range rbc platelets are ok. What could be wrong?
Posted Thu, 11 Oct 2012 in General Health
Answered by Dr. Praveen Rodrigues 46 minutes later
Hey there XXXXXX,
I do agree you are a pretty lass, but did you have to send your photograph 7 times :) . I faithfully clicked on each & viewed all 7! ;-) Just kidding. Understand that you probably held XXXXXXX (the mouse) down a touch too long :)
On a serious note, was there a LE cells test & ESR (erythrocyte sedimentation test) done? I note the butterfly rash. There appears to be a lot of stress related symptoms esp IBS (idiopathic bowel syndrome) interspersed with the LE phenomenon. Correct me if am wrong, but are there some specific stresssors in your life last 1-2 years apart from feeling ill? Is it possible that it is some 'drug induced' Lupus precipitated around the time you visited the you date your symptoms to that point...just a thought.
Are there any double stranded DNA & other similar tests done. If not, perhaps best to do the tests i suggested..LE cells, ESR,Double stranded DNA & send in the XXXXXXX titres..was it 'speckled' or 'not'...& a serum creatinine & blood urea test.
My initial reaction is it is a lupus phenomenon possibly precipitated by some antibiotic etc taken for that tooth issue or heat exhaustion at the ER & subsequently continued. Else, it could be some sort of mixed connective tissue problem or plain systemic lupus erythematosus. I shall be better placed to opine when i get those other tests.
Possibly an endoscopy is in order & a visit to the gastroenterologist may be the first order of the day together with the lab tests. Then with all the results, a visit to a good XXXXXXX medicine specialist may serve you better than individual specialists like an endocrinologist.
Do hope this view helps you make a clear, informed deciscion & wish you good health!
Cheers & sure it will soon sort out!
Dr Praveen Rodrigues MD
Above answer was peer-reviewed by
Follow-up: Having muscle and joint pain, itchy rashes on chest and leg and wired bowel movements. What's wrong? 32 minutes later
Thank you. Yes didn't realize it sent seven times I picked other pictures of different marks. Sorry. My XXXXXXX was speckled pattern. 1:40 1:160. The meds they put me on was penicillin for the tooth- but that was treated a few weeks after the July 3rd er visit. I've had many since sed rate was only 14 at that time what is is now I could only imagine lol. A ds DNA was not performed with this. So that picture was in a middle of feeling like crap in the car in the sun. So is that what a butterfly rash looks like? The pin point red marks on legs could this be vasillitis from lupus? It looks purplish where one of my rashes pops up and where all the red bumps gathered. I keep finding strange marks and taking pictures. I'm waiting for my doctor to make an an appt at mgh with a rheumatoid doctor. In the mean time what should I look out for or try to do or take that can reduce my fear something tragic is going to happen in this waiting game?last two years not real stress u did how ever exercise run 25 miles a week w 3 weight lifting sessions on a deficit for quite sometime so a lot of my symptoms before the heavy hitters came in to the picture were ignored because I thought it was due to my routine. Anything you can give for advice would really be appreciated because again waiting and feeling this way drives me nuts as I'm on a website trying to get some piece of mind. My creatinine serum was 0.60
Answered by Dr. Praveen Rodrigues 35 minutes later
HEY XXXXXX, is'nt that bad or sinister. If my guess is right, this LE phenomenon could be penicillin allergy aggravated. Stop all peniciliins & penicllin derivative antibiotics et al. Also avoid all foods which contan penicillin or penicillamine & am sure a list will pop up..cross out the ones in your diet. Stop all milk & dairy products in whatever form for a month. Drink loads of water. This is probably what you CAN do while waiting for that doctor's appointment.
Must remember to avoid women who lift weight ;-) as i stand at 5 ft 3 incjh & 56 kgs :)
Seriously tho', trust you have a 'partner'/'spouse' as believe personally said person can give you both emotional & physical (read : sex) support at this point which will only help boost immunity! & that is the order of the go out & get em Girl!
Chin running late to work but wanted to slip this in to give you some hope & courage & perspective. You may want to consider making a trip to India, get yourself sorted out & take a holiday if your job/vacation permits instead of waiting for that appt..get on a plane ;-) believe it is called med tourism..can put u onto some folk at my hospital who do this & we do have a good multi-speciality unit here. If your doc appt is round the corner, wait on..its not urgent at all,,,
Cheers & Good luck..stay in touch..promise to mail back in about 6 hrs possibly before your bed time but u will have to mail so that i have a return path to mail bk on....joys of technology! :) Keep similing...Dr Praveen Rodrigues MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor